Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 76, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 4, 2016, 6:36 PM EDT for Bland County, Tazewell County, Virginia. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2016, 6:36 PM EDT (22:36 UTC)
- Expired
- Jun 4, 2016, 7:16 PM EDT
- In force
- 40 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bland County, VA, Tazewell County, VA
The radar
The Roanoke radar (KFCX), 113 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:36 PM EDT | TSTM WND DMG | 1 Ne Richlands, VA | RAILROAD GATE BROKEN. TREE DOWN ON RR TRACK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
490
WUUS51 KRNK 042236
SVRRNK
VAC021-185-042330-
/O.NEW.KRNK.SV.W.0076.160604T2236Z-160604T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
636 PM EDT SAT JUN 4 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TAZEWELL COUNTY IN VIRGINIA...
NORTHWESTERN BLAND COUNTY IN VIRGINIA...
* UNTIL 730 PM EDT
* AT 635 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BANDY...
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RICHLANDS...
BLUEFIELD...
TAZEWELL...
CEDAR BLUFF...
AND BURKES GARDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WIND DAMAGE HAS BEEN REPORTED WITH THIS THUNDERSTORM IN THE
RICHLANDS AREA WITH SEVERAL TREES DOWN. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3723 8172 3720 8168 3721 8156 3724 8151
3726 8150 3725 8148 3727 8145 3727 8142
3731 8140 3734 8136 3724 8123 3714 8115
3698 8177 3715 8188
TIME...MOT...LOC 2235Z 239DEG 21KT 3716 8168
HAIL...<.75IN
WIND...60MPH
$$
RAB2 follow-up statements
032
WWUS51 KRNK 042256
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
656 PM EDT SAT JUN 4 2016
VAC021-042304-
/O.CAN.KRNK.SV.W.0076.000000T0000Z-160604T2330Z/
BLAND VA-
656 PM EDT SAT JUN 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BLAND COUNTY
HAS BEEN CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED NORTH
OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3719 8172 3720 8168 3721 8156 3724 8151
3726 8150 3725 8148 3727 8145 3727 8142
3731 8140 3732 8137 3734 8136 3723 8123
3722 8128 3719 8128 3707 8169 3713 8173
TIME...MOT...LOC 2254Z 239DEG 21KT 3722 8156
$$
VAC185-042330-
/O.CON.KRNK.SV.W.0076.000000T0000Z-160604T2330Z/
TAZEWELL VA-
656 PM EDT SAT JUN 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL TAZEWELL COUNTY...
AT 654 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED FROM AMONATE TO
BOSSEVAIN...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
TAZEWELL...
POCAHONTAS...
CLIFFIELD...
AND BOISSEVAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3719 8172 3720 8168 3721 8156 3724 8151
3726 8150 3725 8148 3727 8145 3727 8142
3731 8140 3732 8137 3734 8136 3723 8123
3722 8128 3719 8128 3707 8169 3713 8173
TIME...MOT...LOC 2254Z 239DEG 21KT 3722 8156
HAIL...<.75IN
WIND...60MPH
$$
RAB505
WWUS51 KRNK 042316
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
716 PM EDT SAT JUN 4 2016
VAC185-042326-
/O.CAN.KRNK.SV.W.0076.000000T0000Z-160604T2330Z/
TAZEWELL VA-
716 PM EDT SAT JUN 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TAZEWELL COUNTY
HAS BEEN CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3719 8172 3720 8168 3721 8156 3724 8151
3726 8150 3725 8148 3727 8145 3727 8142
3731 8140 3732 8137 3734 8136 3723 8123
3722 8128 3719 8128 3707 8169 3713 8173
TIME...MOT...LOC 2315Z 239DEG 21KT 3729 8142
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:39 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 4, 4:39 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
439 PM EDT SAT JUN 4 2016
.SYNOPSIS...
A warm front extend from Michigan into North Carolina and a cold
front trails from Michigan to Texas. The warm front lift north
tonight and Sunday while the cold front moves east. By Monday
morning the cold front will extend from off the New England coast
into the Gulf coast region.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 400 PM EDT Saturday...
Forecast area in a very moist and unstable airmass. MSAS analysis
showed the largest lifted index and CAPE values in the eastern
half of the county warning area as of 19Z/3PM. In general storms
were moving to the northeast around 15 MPH but environment has
enough shear in mid levels that some elements of multicell
clusters were moving southeast. Increasing areal coverage of
thunderstorms is expected through 00Z/8PM with a better chance
through that time of storm mergers and training cells.
Local WRF guidance and last few runs off HRRR showed the potential
for another round of showers and thunderstorms after 02Z/10PM but
not as strong and with limited areal coverage. Have kept
probability of precipitation up for the area ahead of the
approaching cold front.
Warm front was in the far eastern county warning area. Models
again suggest a layer of low clouds and the formation of fog
overnight. Locations that had rain this afternoon will likely have
fog Sunday morning. High amounts of moisture and dew points well
into the 60s will keep low temperatures mild. Highs on Sunday will
depend on the amount of cloud cover in the morning.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
As of 400 PM EDT Saturday...
Models showed good agreement with best probability of
precipitation ahead of the front and with the timing of the front.
Limited showers and thunderstorms are expected along the actual
front that crossed through the area on Sunday night. Surface and
low level winds turn to the west behind the front as the eastern
long wave trof becomes established. Much drier air comes in behind
the front but deeper moisture does not get suppressed very far to
the south. Cooler air comes into the mountains with lower 850 mb
temperatures but does not make much progress past the Blue Ridge.
Multiple short waves embedded in the northwest flow will lead
upslope precipitation. Stated close to MAV guidance for maximum
and minimum temperatures through the period.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 400 PM EDT Saturday...
Behind the secondary cold front, we should see a reinforcing surge
of lower dewpoint air on gusty west/northwest winds. This will
bring a better push of a cooler air mass across the entire county
warning area. High pressure builds overhead on Wednesday and
remains over the area through Friday. WPC keeps the expected
tropical feature coming out of the Gulf of Mexico well south of
the Mid Atlantic region.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
As of 150 PM EDT Saturday...
Stationary front extends from West Virginia into northern North
Carolina. This front will move north tonight and Sunday. The
region will be in a very moist and unstable airmass this afternoon
and evening. High confidence all airports will have thunderstorms
but timing is more questionable. Ceilings will be VFR outside of
showers and storms. Expect MVFR or lower with very heavy rain.
Wind gusts up to 40 knots are possible with any of the stronger
storms.
Instability, shear, forcing with an approaching trough will lead
to widespread showers and thunderstorm development tonight and
especially again on Sunday. Severe thunderstorms are possible on
Sunday, mainly easy of KLYH and KDAN.
Medium to high confidence of fog formation overnight with MVFR to
LIFR visibilities. Similar to pattern today, models depict storm
redevelopment after noon on Sunday.
EXTENDED DISCUSSION...
After the front moves east of the area Sunday night...a much
drier airmass will overtake the region. Deeper moisture does not
stray very far south of the forecast area but combined with deep
west to northwest winds...showers should be suppressed to the
south of KDAN. There could be a periods of upslope clouds and
showers across the mountains through Wednesday impacting KLWB and
KBLF the most. Otherwise...conditions appear to be largely VFR.
&&
.HYDROLOGY...
As of 215 PM EDT Saturday...
Flash Flood Watch will be expanded to cover
threat for the rest of the afternoon and into the evening.
Precipitable water values from 12Z were running about 150% of
normal. Models have these values by Sunday ranging from 1.5 to 2.0
inches. Very efficient warm rain process and rates will also raise
the flash flood threat.
Some areas in the watch have seen heavy rainfall the past few
days, so ground conditions are wet and will contribute to
excessive runoff if thunderstorms produce over an inch of rain in
less than an hour.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until midnight EDT tonight for VAZ007-
009>020-022>024-034-035-045>047-059.
NC...Flash Flood Watch until midnight EDT tonight for NCZ001-002-
018.
WV...Flash Flood Watch until midnight EDT tonight for WVZ042>044-
507-508.
&&
SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...AMS/PM
HYDROLOGY...PMHazardous weather outlook, Jun 4, 4:49 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 449 PM EDT SAT JUN 4 2016 NCZ001-002-018-VAZ007-009>020-022>024-034-035-WVZ042>044-507-508- 051100- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 449 PM EDT SAT JUN 4 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AS A STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY. VAZ045>047-059-051100- CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE- 449 PM EDT SAT JUN 4 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ON SUNDAY AS A STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAIN. AN ISOLATED TORNADO IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY. NCZ003>005-019-020-VAZ032-033-043-051100- SURRY-STOKES-ROCKINGHAM-WILKES-YADKIN-PATRICK-FRANKLIN-HENRY- 449 PM EDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AS A STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY. NCZ006-VAZ044-058-051100- CASWELL-PITTSYLVANIA-HALIFAX- 449 PM EDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ON SUNDAY AS A STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAIN. AN ISOLATED TORNADO IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY.
In the hours before
Local storm report, Jun 4, 4:39 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
439 PM EDT SAT JUN 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 4 W SMITH MOUNTAIN LAKE 37.10N 79.66W
06/04/2016 FRANKLIN VA 911 CALL CENTER
TREE DOWN ON WINDLASS RD NEAR INTERSECTION OF ANCHOR DR
&&
JRUCKMANLocal storm report, Jun 4, 4:42 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 PM EDT SAT JUN 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG 3 ENE BURNT CHIMNEY 37.12N 79.78W
06/04/2016 FRANKLIN VA 911 CALL CENTER
TREE DOWN ON BOOKER T WASHINGTON HWY
&&
JRUCKMANLocal storm report, Jun 4, 4:51 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
451 PM EDT SAT JUN 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND DMG 2 N FINCASTLE 37.53N 79.88W
06/04/2016 BOTETOURT VA 911 CALL CENTER
2 TREES DOWN ON 500 AND 600 BLOCK OF OLD FINCASTLE RD.
VDOT REPORTING TO SCENE. TIME RADAR ESTIMATED.
&&
JRUCKMANSpecial weather statement, Jun 4, 5:15 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
515 PM EDT SAT JUN 4 2016
VAZ009-012-015-042215-
WYTHE-SMYTH-GRAYSON-
515 PM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN GRAYSON...EASTERN SMYTH
AND SOUTHWESTERN WYTHE COUNTIES...
AT 514 PM EDT...A STRONG THUNDERSTORM WAS OVER SUGAR GROVE...MOVING
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL RETREAT...
MOUNT ROGERS NATIONAL RECREATION AREA...
SUGAR GROVE...
SPEEDWELL...
AND TROUTDALE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3696 8137 3679 8114 3658 8145 3658 8150
3669 8162
TIME...MOT...LOC 2114Z 216DEG 23KT 3674 8141
RABLocal storm report, Jun 4, 5:35 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
535 PM EDT SAT JUN 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 3 N MT AIRY 36.98N 79.21W
06/04/2016 PITTSYLVANIA VA 911 CALL CENTER
A FEW TREES DOWN ON DEERVIEW RD. NEAR RENAN RD. TIME
RADAR ESTIMATED.
&&
JRUCKMANSpecial weather statement, Jun 4, 6:31 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
631 PM EDT SAT JUN 4 2016
VAZ007-042330-
TAZEWELL-
631 PM EDT SAT JUN 4 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT TAZEWELL COUNTY...
AT 630 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED BETWEEN
GLEN BURKE...BANDY...AND TAZEWELL...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
RICHLANDS...
TAZEWELL...
CEDAR BLUFF...
CLIFFIELD...
AND CLAYPOOL HILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3722 8170 3721 8169 3721 8168 3720 8168
3721 8156 3722 8154 3723 8151 3724 8150
3710 8141 3701 8178 3715 8188
TIME...MOT...LOC 2230Z 228DEG 31KT 3714 8172
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:34 AM EDT | Flash Flood Watch | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 24 more | 19 hr |
| Jun 4, 1:14 PM EDT | Special Weather Statement | RNK | Franklin | 31 min |
| Jun 4, 1:17 PM EDT | Special Weather Statement | RNK | City of Galax | 28 min |
| Jun 4, 1:19 PM EDT | Flash Flood Warning | RNK | City of Covington | 6 hr |
| Jun 4, 1:43 PM EDT | Special Weather Statement | RNK | Carroll | 32 min |
| Jun 4, 1:46 PM EDT | Special Weather Statement | RNK | Carroll | 29 min |
| Jun 4, 1:48 PM EDT | Special Weather Statement | RNK | Franklin | 27 min |
| Jun 4, 2:04 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 26 min |
| Jun 4, 2:18 PM EDT | Special Weather Statement | RNK | Franklin | 57 min |
| Jun 4, 2:32 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 28 min |
| Jun 4, 2:35 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Campbell, City of Lynchburg | 55 min |
| Jun 4, 2:40 PM EDT | Special Weather Statement | RNK | Bedford | 35 min |
| Jun 4, 2:47 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin | 58 min |
| Jun 4, 2:51 PM EDT | Flash Flood Warning | RNK | Rockbridge, City of Lexington | 6 hr |
| Jun 4, 2:54 PM EDT | Special Weather Statement | RNK | Pittsylvania | 36 min |
| Jun 4, 3:08 PM EDT | Special Weather Statement | RNK | Campbell | 37 min |
| Jun 4, 3:11 PM EDT | Special Weather Statement | RNK | Botetourt | 34 min |
| Jun 4, 3:13 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Pittsylvania | 62 min |
| Jun 4, 3:16 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt | 59 min |
| Jun 4, 3:32 PM EDT | Special Weather Statement | RNK | Appomattox | 28 min |
| Jun 4, 3:44 PM EDT | Areal Flood Advisory | RNK | Amherst, Appomattox | 3 hr |
| Jun 4, 3:55 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Halifax, Pittsylvania | 65 min |
| Jun 4, 4:38 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 52 min |
| Jun 4, 5:15 PM EDT | Special Weather Statement | RNK | Smyth | 60 min |
| Jun 4, 6:31 PM EDT | Special Weather Statement | RNK | Tazewell | 59 min |
| Jun 4, 6:53 PM EDT | Special Weather Statement | RNK | Halifax | 52 min |
| Jun 4, 7:11 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 64 min |
| Jun 4, 7:55 PM EDT | Special Weather Statement | RNK | Patrick | 65 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.